Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 73, NWS Raleigh, NC

April 30, 2014Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 30, 2014, 12:22 AM EDT for Halifax County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 12:22 AM EDT (04:22 UTC)
Expired
Apr 30, 2014, 1:00 AM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS52 KRAH 300422
SVRRAH
NCC083-300500-
/O.NEW.KRAH.SV.W.0073.140430T0422Z-140430T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1222 AM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 100 AM EDT

* AT 1222 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR SCOTLAND NECK...OR 9 MILES
  SOUTHWEST OF RICH SQUARE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCOTLAND NECK AND TILLERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3609 7732 3607 7733 3606 7743 3620 7755
      3630 7743 3627 7741 3624 7738 3621 7739
      3619 7733 3617 7731 3616 7726 3614 7727
      3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 0422Z 236DEG 23KT 3617 7740 
$$

77
2 follow-up statements
456 
WWUS52 KRAH 300431
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1231 AM EDT WED APR 30 2014

NCC083-300500-
/O.CON.KRAH.SV.W.0073.000000T0000Z-140430T0500Z/
HALIFAX NC-
1231 AM EDT WED APR 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EAST CENTRAL HALIFAX COUNTY...
 
AT 1229 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SCOTLAND NECK...OR 7 MILES
SOUTHWEST OF RICH SQUARE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK AND TILLERY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3613 7740 3622 7748 3630 7743 3627 7741
      3624 7738 3621 7739 3619 7733 3617 7731
      3616 7726 3614 7727 3612 7732
TIME...MOT...LOC 0429Z 234DEG 21KT 3619 7738 

$$

77
803 
WWUS52 KRAH 300442
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1242 AM EDT WED APR 30 2014

NCC083-300452-
/O.CAN.KRAH.SV.W.0073.000000T0000Z-140430T0500Z/
HALIFAX NC-
1242 AM EDT WED APR 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALIFAX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3613 7740 3622 7748 3630 7743 3627 7741
      3624 7738 3621 7739 3619 7733 3617 7731
      3616 7726 3614 7727 3612 7732
TIME...MOT...LOC 0440Z 236DEG 23KT 3624 7729 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:38 PM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Apr 29, 6:38 PM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT TUE APR 29 2014

.SYNOPSIS...
A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE
CENTRAL PORTION OF THE US WILL BRING UNSETTLED WEATHER TO CENTRAL NC
UNTIL EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD THROUGH
THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS
EXPECTED HEADING INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 635 PM TUESDAY...

UPDATE....
HAVE REMOVED THE WESTERN PIEDMONT COUNTIES FROM THE TORNADO
WATCH. CONVECTION ALONG THE I-95 CORRIDOR HAS EFFECTIVELY BLOCKED
THE WARM FRONT FROM MOVING FURTHER INLAND...AND THE PRIMARY
THREAT SHOULD REMAIN FOCUSED EAST OF US HWY 1.

THE WEDGE FRONT HAS BEEN SLOWLY RETREATING TO THE NORTH AND WEST
TODAY...THOUGH IT HAS ONLY JUST NOW REACHED THE SANDHILLS AND
SOUTHERN PIEDMONT.  SOUTH OF THE FRONT...MLCAPE HAS INCREASED TO
1000-2000 J/KG.  ALONG AND JUST NORTH OF THE FRONT WHERE WINDS
SHARPLY BACK TO EAST-NORTHEAST... 0-1KM SRH QUICKLY INCREASES ABOVE
200 MS/S2...AND HODOGRAPH CURVATURE IS FORECAST TO INCREASE THROUGH
THE EVENING AS THE LOW LEVEL SOUTHERLY FLOW CONTINUES TO STRENGTHEN.
CONVECTIVE DEVELOPMENT HAS BEEN LIMITED SO FAR BUT SHOULD ALSO
INCREASE OVER THE NEXT COUPLE OF HOURS.

LATER TONIGHT...CONVECTION EXPECTED TO DEVELOP OVER
MISSISSIPPI/ALABAMA WILL SPREAD EAST AND POSSIBLY EXPAND TO THE
NORTHEAST AS IT APPROACHES THE SOUTHERN APPALACHIANS.  THE WEDGE
AIRMASS SHOULD CONTINUE TO ERODE...THOUGH ITS UNCERTAIN HOW LONG IT
WILL TAKE TO SCOUR OUT THE NORTHWEST PIEDMONT.  THE NAM...DEPICTS AT
LEAST SOME WEAK INSTABILITY WORKING NORTH THROUGH THE PIEDMONT ALONG
THE BOUNDARY.  WITH CONVECTION EXPECTED TO MOVE INTO THE FOOTHILLS
AND PIEDMONT OVERNIGHT...WITHIN THE BELT OF STRONG MID-LEVEL FLOW
AND SHEAR AHEAD OF THE UPPER TROUGH...THERE MAY BE ADDITIONAL
SUPERCELLS EMBEDDED WITH THE CLUSTER OF STORMS AD A TORNADO THREAT
IN THE VICINITY OF THE WEDGE FRONT OVERNIGHT.  IN ADDITION...THE
POTENTIAL STILL EXISTS FOR 2 TO 3 INCHES OF RAINFALL AS THE LOW
LEVEL JET SURGES NORTH WITH PW OVER 1.5 INCHES AND STORMS TRAIN OVER
THE SAME AREAS.  LOWS IN THE 60S.

WEDNESDAY... HI-RES SIMULATIONS CONTINUE TO SHOW VARYING SOLUTIONS
REGARDING THE REDEVELOPMENT OF STORMS ALONG THE REMNANT CONVERGENCE
ZONE FROM OVERNIGHT CONVECTION...SO THERE IS STILL SOME UNCERTAINTY
AS TO HOW EARLY MORNING PRECIP WILL IMPACT DESTABILIZATION.
HOWEVER... THE INGREDIENTS FOR WIDESPREAD SEVERE WEATHER WILL BE IN
PLACE WITH STRONG 50KT DEEP LAYER SHEAR AND A WARM MOIST AIRMASS IN
PLACE OVER MOST OF CENTRAL NC...ALONG WITH CYCLONIC CURVED
HODOGRAPHS SUPPORTIVE OF SUPERCELLS AND A CONDITIONAL TORNADO RISK.
HIGHS WILL RANGE FROM THE MID 70S WEST TO LOWER 80S EAST.

CONVECTION SHOULD PUSH EAST DURING THE EVENING HOURS...WHILE THE
PRIMARY COLD FRONT REMAINS WEST OF THE AREA AND DOESNT PUSH INTO THE
WESTERN PIEDMONT UNTIL THURSDAY.  POPS WILL TREND DOWNWARD AFTER
MIDNIGHT...WITH LOWS AGAIN MOSTLY IN THE 60S.

 &&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM TUESDAY...

FOR THU/THU NIGHT... A PREFRONTAL TROUGH WILL HAVE SHIFTED EASTWARD
INTO THE COASTAL AREAS OF NC BY THU MORNING... WITH THE PRIMARY COLD
FRONT TRACKING SLOWLY EASTWARD THROUGH THE CWA. FAST AND BROADLY
CYCLONIC SW MID LEVEL FLOW WILL PERSIST OVER NC... AROUND THE CLOSED
VORTEX OVER THE GREAT LAKES SHIFTING NORTHWARD... AND DEEP MOISTURE
IS LIKELY TO REMAIN IN PLACE FROM ROUGHLY HIGHWAY 1 EAST EARLY IN
THE DAY. THIS WILL MEAN A LINGERING THREAT OF SHOWERS HERE TO START
THE DAY... TRENDING GRADUALLY OUT OF THE AREA FROM WNW TO ESE
THROUGH THE DAY AS MID LEVEL SHORTWAVE ENERGY RIDING NE OVER THE
GREAT LAKES HELPS PUSH THE SURFACE FRONT TO OUR SE BY THU EVENING...
WITH A SUBSEQUENT SLOW CLEARING OF CLOUDS ALSO FROM WNW TO ESE AS
COOLER AND MORE STABLE AIR WORKS IN VIA A NOSE OF HIGH PRESSURE
STRETCHING FROM TX TO THE NE. HIGHS 75-81. LOWS FROM 49 NW TO 57
EAST.

FOR FRI/FRI NIGHT: THE MID LEVEL TROUGH AXIS TO OUR WEST WILL EASE
EASTWARD THROUGH FRI NIGHT... AND THE ENSUING SHIFT OF MID LEVEL
WINDS FROM SW TO A MORE WESTERLY DIRECTION WILL ALLOW FOR SLOWLY
DECREASING MOISTURE DEPTH AND ARRIVAL OF DRIER AIR THROUGH THE
COLUMN FROM WEST TO EAST. THE PASSAGE OVERHEAD OF WEAK LOW-MID LEVEL
ENERGY TRACKING NORTHEASTWARD ON THE EAST SIDE OF THE APPROACHING
TROUGH SHOULD BRING A SHOT OF GREATER CLOUD COVER ACROSS CENTRAL/ERN
NC DURING FRI AFTERNOON. THE GFS/NAM GENERATE SOME LIGHT PRECIP WITH
THESE PERTURBATIONS OVER THE ERN CWA... BUT DON'T EXPECT THIS TO
AMOUNT TO MUCH GIVEN THE ENCROACHMENT OF DRIER AIR ESPECIALLY IN THE
LOWER LEVELS. WILL LEAVE IN JUST A SLIGHT CHANCE OF SHOWERS IN THE
SE HALF FRI. EXPECT FAIR SKIES FRI NIGHT AS THE TROUGH AXIS SHIFTS
OVERHEAD LATE. BELOW NORMAL THICKNESSES WILL TRANSLATE TO SLIGHTLY
COOL HIGHS OF 68-72 FRI. LOWS 47-52. -GIH

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 325 PM TUESDAY...

MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING
AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT
OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND.
A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD
TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE
TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD
TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO
NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO
DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN
WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE
SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM
THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE
BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW
PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH
VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN
A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO
SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S
FOR HIGHS). -GIH

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 1255 PM TUESDAY...

SEVERAL AVIATION CHALLENGES EXIST OVER THE NEXT 24-36 HRS. FIRST...
A FRONTAL ZONE SITS ACROSS SRN NC. NORTH OF THIS BOUNDARY...
IFR/MVFR VSBYS WITH LIFR CIGS PERSIST AT INT/GSO/RDU... WHERE A
STABLE AIR MASS AND COOL ENE SURFACE FLOW PERSISTS. THESE CONDITIONS
ARE STARTING TO BREAK AT RWI WHERE VSBYS ARE NOW VFR WITH IFR CIGS.
AND AT FAY... WHICH IS JUST SOUTH OF THE FRONT... MUCH WARMER AND
MORE HUMID AIR RESIDES WITH VFR CONDITIONS. THE WARM FRONTAL ZONE IS
EXPECTED TO SHIFT VERY SLOWLY NORTHWARD... AND WE'LL SEE SURFACE
WINDS AT FAY SHIFT RAPIDLY AROUND TO SOUTHERLY AND STRENGTHEN LATER
THIS AFTERNOON... WHILE THIS WIND SHIFT FROM A LIGHT EASTERLY WIND
TO STRONGER SOUTHERLY WIND WILL OCCUR LATER AT RWI/RDU/GSO/INT THIS
EVENING (IN THAT ORDER). SCATTERED STORMS ARE LIKELY TO AFFECT FAY
BY MID AFTERNOON. RWI/RDU/GSO/INT SHOULD ALSO SEE SOME STORMS
STARTING LATE THIS AFTERNOON INTO TONIGHT... ALTHOUGH TIMING IS
HIGHLY UNCERTAIN AND THAT PRECLUDES MENTIONING A PREVAILING OR TEMPO
MENTION OF THUNDER AT THIS TIME AT THESE TERMINALS. CIGS ARE
EXPECTED TO SLOWLY RISE TO MVFR AT THESE NORTHERN SITES THROUGH THIS
EVENING... FIRST AT RDU/RWI THEN LASTLY AT GSO/INT WHERE THE STABLE
AIR WILL HOLD ON THE LONGEST. MVFR TO VFR CONDITIONS WILL BE SHORT
LIVED AS IFR/LIFR STRATUS IS EXPECTED TO REDEVELOP TONIGHT...
HOWEVER CONFIDENCE IN THIS IS VERY LOW... GIVEN THAT IF THERE ARE
ONGOING SHOWERS/STORMS TONIGHT... CIGS MAY GET NO WORSE THAN MVFR.
LLWS CRITERIA ARE UNLIKELY TO BE MET... HOWEVER WINDS WILL BE
SHIFTING (FROM SSE OR S TO SSW) AND INCREASING WITH HEIGHT... MOST
DRAMATICALLY TONIGHT INTO WED... WITH 35-40 KT WINDS FROM THE SW
AROUND 2 KFT AGL. ANY SUB-VFR CIGS OVERNIGHT ARE EXPECTED TO TREND
UP TOWARD VFR TOWARD THE END OF THE TAF VALID PERIOD.

LOOKING BEYOND 18Z WED... NUMEROUS SHOWERS AND STRONG STORMS ARE
EXPECTED TO DEVELOP WED AFTERNOON... HOWEVER DETAILS IN LOCATION AND
TIMING ARE UNKNOWN AT THIS TIME. SUSTAINED STRONG/GUSTY WINDS ARE
LIKELY THROUGH WED EVENING... ALONG WITH POTENTIAL MVFR CONDITIONS
IN SHOWERS/STORMS. AS A COLD FRONT SHIFTS SLOWLY EASTWARD THROUGH
CENTRAL NC... CONDITIONS WILL TREND TO VFR AT INT/GSO 12Z-14Z THU...
AT RDU 14Z-16Z... AND AT FAY/RWI 16Z-18Z... WITH SURFACE WINDS
SHIFTING TO WSW THEN WNW THROUGH THU AFTERNOON/NIGHT. VFR CONDITIONS
LIKELY TO HOLD THROUGH SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR NCZ007>010-
021>026-038>041-073>076-083-084.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 29, 10:46 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT TUE APR 29 2014

NCZ011-027-028-042-043-077-078-085-086-088-089-010300-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1046 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT DURING THE
EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER ROUND OF SEVERE WEATHER WILL AFFECT CENTRAL NORTH
CAROLINA WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS
THAT DEVELOP ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORNADOES
IN ADDITION TO VERY LARGE HAIL AND DAMAGING WIND GUSTS UP TO 70
MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM
AND MIDNIGHT. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH
FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED WEDNESDAY INTO
WEDNESDAY NIGHT.

NCZ007>010-021>026-038>041-073>076-083-084-010300-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
1046 PM EDT TUE APR 29 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE WEATHER WILL AFFECT CENTRAL NORTH
CAROLINA WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS
THAT DEVELOP ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORNADOES
IN ADDITION TO VERY LARGE HAIL AND DAMAGING WIND GUSTS UP TO 70
MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM
AND MIDNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY INTO WEDNESDAY
NIGHT.

VINCENT

In the hours before

Special weather statement, Apr 29, 8:51 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT TUE APR 29 2014

NCZ042-078-300130-
WAYNE-JOHNSTON-
851 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WAYNE COUNTY AND
SOUTHEASTERN JOHNSTON COUNTY UNTIL 930 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF GOLDSBORO...MOVING NORTHEAST
AT 15 MPH.

PEA SIZED HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...PRINCETON...PIKEVILLE...GRANTHAM...MAR-MAC AND
NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3528 7820 3542 7832 3560 7804 3559 7803
      3559 7801 3544 7786 3542 7785 3540 7783
TIME...MOT...LOC 0050Z 236DEG 14KT 3538 7818

VINCENT
Local storm report, Apr 29, 8:59 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      WILSON                  35.73N  77.92W
04/29/2014                   WILSON             NC   EMERGENCY MNGR

            NUMEROUS STREETS FLOODED ACROSS THE COUNTY. CARS
            STALLED IN FLOOD WATERS IN TOWN.

&&

EVENT NUMBER RAH1401369

NP
Local storm report, Apr 29, 9:05 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      WILSON                  35.73N  77.92W
04/29/2014                   WILSON             NC   EMERGENCY MNGR

            NUMEROUS FLOODED ROADS ACROSS THE COUNTY. SEVERAL ROADS
            BECAME IMPASSABLE AS OF EVENT TIME.

&&

EVENT NUMBER RAH1401370

NP
Special weather statement, Apr 29, 10:38 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 PM EDT TUE APR 29 2014

NCZ026-041-300345-
WAKE-FRANKLIN-
1038 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE
AND FRANKLIN COUNTIES UNTIL 1145 PM EDT...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNN...OR 13 MILES SOUTH OF LOUISBURG...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...ZEBULON...FRANKLINTON...BUNN...CENTERVILLE...PILOT AND
INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3625 7820 3626 7817 3624 7816 3624 7813
      3622 7813 3620 7809 3582 7825 3585 7845
      3617 7845 3615 7842 3622 7838 3624 7834
      3627 7830
TIME...MOT...LOC 0238Z 199DEG 21KT 3591 7833

MWS
Special weather statement, Apr 29, 11:29 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT TUE APR 29 2014

NCZ011-027-028-300430-
HALIFAX-NASH-EDGECOMBE-
1129 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
HALIFAX...EAST CENTRAL NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL
1230 AM EDT...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY MOUNT...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...SCOTLAND NECK...DORTCHES...ENFIELD...WHITAKERS...
LEGGETT...TILLERY AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS... LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3590 7776 3600 7786 3632 7758 3630 7755
      3631 7750 3613 7728
TIME...MOT...LOC 0327Z 226DEG 17KT 3599 7777

77
Special weather statement, Apr 30, 12:12 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT WED APR 30 2014

NCZ010-300445-
WARREN-
1212 AM EDT WED APR 30 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WARREN
COUNTY UNTIL 1245 AM EDT...

AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLETON...OR 10 MILES EAST OF WARRENTON...
MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLETON...SOUTHPOINTE AND MORNINGSTAR MARINAS AND LAKE GASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3651 7790 3649 7791 3637 7792 3629 7795
      3629 7796 3632 7809 3654 7804 3654 7790
TIME...MOT...LOC 0412Z 196DEG 16KT 3637 7797

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:16 PM EDTSevere Thunderstorm WarningRAHWayne44 min
Apr 29, 8:39 PM EDTSpecial Weather StatementRAHCumberland36 min
Apr 29, 8:51 PM EDTSpecial Weather StatementRAHWayne39 min
Apr 29, 10:07 PM EDTAreal Flood AdvisoryRAHWilson3 hr
Apr 29, 10:38 PM EDTSpecial Weather StatementRAHFranklin67 min
Apr 29, 11:29 PM EDTSpecial Weather StatementRAHHalifax61 min
Apr 30, 12:12 AM EDTSpecial Weather StatementRAHWarren33 min
Apr 30, 4:12 AM EDTSpecial Weather StatementRAHDavidson, Forsyth48 min
Apr 30, 4:49 AM EDTSpecial Weather StatementRAHDurham41 min
Apr 30, 4:51 AM EDTTornado WarningRAHChatham, Durham, Orange39 min
Apr 30, 5:24 AM EDTTornado WarningRAHDurham, Granville, Wake51 min
Apr 30, 6:08 AM EDTTornado WarningRAHGranville, Vance52 min
Apr 30, 6:40 AM EDTSpecial Weather StatementRAHPerson20 min
Apr 30, 11:59 AM EDTSpecial Weather StatementRAHWake31 min
Apr 30, 12:12 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Wake63 min
Apr 30, 1:18 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Granville, Halifax, Nash, Vance and 3 more87 min
Apr 30, 1:21 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke54 min
Apr 30, 1:28 PM EDTAreal Flood AdvisoryRAHHarnett, Wake3 hr
Apr 30, 2:18 PM EDTSpecial Weather StatementRAHSampson, Wayne57 min
Apr 30, 2:43 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash2 hr
Apr 30, 3:24 PM EDTFlash Flood WarningRAHHalifax2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.